Alert archive / Texas / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 4, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 18, 1996, 1:01 AM CST for Bowie County, Texas. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 18, 1996, 1:01 AM CST (07:01 UTC)
- Expired
- Jan 18, 1996, 1:45 AM CST
- In force
- 44 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Bowie County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 18, 1:20 AM CST | Thunderstorm Wind 60 | New Boston, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 17, 8:30 PM CST, 4 hours 31 minutes earlier.
Area forecast discussion, Jan 17, 8:30 PM CST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 830 PM CST WED JAN 17 1996 PREVIOUS FORECAST LOOKS ON TRACK...COLD FRONT CURRENTLY IN WESTERN OK AND WEST TEXAS WILL SWEEP ACROSS THE AREA THURSDAY. ONLY MINOR ADJUSTMENTS TO FORECAST. ONE NOTE OF INTEREST TEMPERATURES WERE IN THE LOWER 60S OVER NORTHERN OK AND IN THE TEENS ACROSS SOUTHWEST KANSAS... WITH THE TEMPERATURE DROPPING FROM 61 TO 32 IN ONE HOUR AT GAGE OK. NO NEW DATA TO LOOK AT YET. IV
In the hours before
Special weather statement, Jan 17, 9:59 PM CST, 3 hours 2 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-181000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 959 PM CST WED JAN 17 1996 ...DRAMATIC CHANGES WILL OCCUR IN THE WEATHER OVER NORTHWEST LOUISIANA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA DURING THE NEXT 24 HOURS... A STRONG WINTER STORM CONTINUED TO DEVELOP OVER THE CENTRAL PLAINS THIS EVENING. ASSOCIATED WITH THIS STORM AN ARCTIC FRONT EXTENDED ACROSS WESTERN OKLAHOMA INTO WEST TEXAS. THIS FRONT WILL MOVE RAPIDLY EAST AND ACROSS ALL OF THE REGION BY EARLY THURSDAY AFTERNOON. WIND ADVISORIES ARE IN EFFECT TONIGHT FOR NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA WHILE LAKE WIND ADVISORIES ARE IN EFFECT FOR NORTHWEST LOUISIANA AND SOUTHWEST ARKANSAS. WINDS WILL BE OUT OF THE SOUTH AT 20 TO 30 MPH WITH HIGHER GUSTS. MOTORISTS SHOULD EXCERISE CAUTION WHILE DRIVING ACROSS THE AREA TONIGHT ESPECIALLY ON HIGHWAYS THAT RUN EAST AND WEST. DRIVERS OF VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY ALERT TO THE DANGER OF CROSS WINDS. WINDS WILL SHIFT TO THE NORTHWEST AT 20 TO 30 MPH WITH HIGHER GUSTS OVER SOUTHEAST OKLAHOMA AND NORTHEAST LATE TONIGHT. THUNDERSTORMS OVER NORTH TEXAS AND OKLAHOMA WILL MOVE INTO NORTHEAST TEXAS AND SOUTHWEST ARKANSAS BY MIDNIGHT AND INTO NORTHWEST LOUISIANA AFTER MIDNIGHT. SOME OF THE THUNDERSTORMS WILL POSSIBLY BE SEVERE... PRODUCING STRONG DAMAGING WINDS...LARGE HAIL AND BRIEF HEAVY DOWNPOURS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. MUCH COLDER AIR WILL SPREAD INTO THE REGION ON THURSDAY IN THE WAKE OF THE COLD FRONT. HIGHS IN MOST LOCATIONS WILL OCCUR IN THE MORNING ...WITH TEMPERATURES DROPPING FROM THE 50S INTO THE 30S BY AFTERNOON. ALONG WITH THE COLDER AIR...WINDS WILL BE FROM THE NORTHWEST AT 20 TO 30 MPH. ONE INDICATION OF HOW COLD THE AIR IS BEHIND THE ARCTIC FRONT... TEMPERATURES DROPPED FROM 61 TO 32 DEGREES AT GAGE OKLAHOMA EARLIER THIS EVENING IN ONE HOUR. WINDS WILL DIMINISH SOME ON THURSDAY NIGHT BUT WITH LOWS EXPECTED IN THE TEENS WIND CHILL VALUES WILL RANGE FROM ZERO TO MINUS 10. STAY TUNED TO NOAA WEATHER RAXDIO OR YOUR LOCAL MEDIA FOR THE LASTEST INFORMATION ON POSSIBLE SEVERE WEATHER TONIGHT AND THE MUCH COLDER AIR TO FOLLOW ON THURSDAY AND FRIDAY. IV
Special weather statement, Jan 17, 9:59 PM CST, 3 hours 2 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-181000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 959 PM CST WED JAN 17 1996 ...DRAMATIC CHANGES WILL OCCUR IN THE WEATHER OVER NORTHWEST LOUISIANA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA DURING THE NEXT 24 HOURS... A STRONG WINTER STORM CONTINUED TO DEVELOP OVER THE CENTRAL PLAINS THIS EVENING. ASSOCIATED WITH THIS STORM AN ARCTIC FRONT EXTENDED ACROSS WESTERN OKLAHOMA INTO WEST TEXAS. THIS FRONT WILL MOVE RAPIDLY EAST AND ACROSS ALL OF THE REGION BY EARLY THURSDAY AFTERNOON. WIND ADVISORIES ARE IN EFFECT TONIGHT FOR NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA WHILE LAKE WIND ADVISORIES ARE IN EFFECT FOR NORTHWEST LOUISIANA AND SOUTHWEST ARKANSAS. WINDS WILL BE OUT OF THE SOUTH AT 20 TO 30 MPH WITH HIGHER GUSTS. MOTORISTS SHOULD EXCERISE CAUTION WHILE DRIVING ACROSS THE AREA TONIGHT ESPECIALLY ON HIGHWAYS THAT RUN EAST AND WEST. DRIVERS OF VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY ALERT TO THE DANGER OF CROSS WINDS. WINDS WILL SHIFT TO THE NORTHWEST AT 20 TO 30 MPH WITH HIGHER GUSTS OVER SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS LATE TONIGHT. THUNDERSTORMS OVER NORTH TEXAS AND OKLAHOMA WILL MOVE INTO NORTHEAST TEXAS AND SOUTHWEST ARKANSAS BY MIDNIGHT AND INTO NORTHWEST LOUISIANA AFTER MIDNIGHT. SOME OF THE THUNDERSTORMS WILL POSSIBLY BE SEVERE... PRODUCING STRONG DAMAGING WINDS...LARGE HAIL AND BRIEF HEAVY DOWNPOURS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. MUCH COLDER AIR WILL SPREAD INTO THE REGION ON THURSDAY IN THE WAKE OF THE COLD FRONT. HIGHS IN MOST LOCATIONS WILL OCCUR IN THE MORNING ...WITH TEMPERATURES DROPPING FROM THE 50S INTO THE 30S BY AFTERNOON. ALONG WITH THE COLDER AIR...WINDS WILL BE FROM THE NORTHWEST AT 20 TO 30 MPH. ONE INDICATION OF HOW COLD THE AIR IS BEHIND THE ARCTIC FRONT... TEMPERATURES DROPPED FROM 61 TO 32 DEGREES AT GAGE OKLAHOMA EARLIER THIS EVENING IN ONE HOUR. WINDS WILL DIMINISH SOME ON THURSDAY NIGHT BUT WITH LOWS EXPECTED IN THE TEENS WIND CHILL VALUES WILL RANGE FROM ZERO TO MINUS 10. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LASTEST INFORMATION ON POSSIBLE SEVERE WEATHER TONIGHT AND THE MUCH COLDER AIR TO FOLLOW ON THURSDAY AND FRIDAY. IV
Special weather statement, Jan 17, 10:18 PM CST, 2 hours 43 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-181000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 959 PM CST WED JAN 17 1996 ...DRAMATIC CHANGES WILL OCCUR IN THE WEATHER OVER NORTHWEST LOUISIANA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA DURING THE NEXT 24 HOURS... A STRONG WINTER STORM CONTINUED TO DEVELOP OVER THE CENTRAL PLAINS THIS EVENING. ASSOCIATED WITH THIS STORM AN ARCTIC FRONT EXTENDED ACROSS WESTERN OKLAHOMA INTO WEST TEXAS. THIS FRONT WILL MOVE RAPIDLY EAST AND ACROSS ALL OF THE REGION BY EARLY THURSDAY AFTERNOON. WIND ADVISORIES ARE IN EFFECT TONIGHT FOR NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA WHILE LAKE WIND ADVISORIES ARE IN EFFECT FOR NORTHWEST LOUISIANA AND SOUTHWEST ARKANSAS. WINDS WILL BE OUT OF THE SOUTH AT 20 TO 30 MPH WITH HIGHER GUSTS. MOTORISTS SHOULD EXCERISE CAUTION WHILE DRIVING ACROSS THE AREA TONIGHT ESPECIALLY ON HIGHWAYS THAT RUN EAST AND WEST. DRIVERS OF VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY ALERT TO THE DANGER OF CROSS WINDS. WINDS WILL SHIFT TO THE NORTHWEST AT 20 TO 30 MPH WITH HIGHER GUSTS OVER SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS LATE TONIGHT. THUNDERSTORMS OVER NORTH TEXAS AND OKLAHOMA WILL MOVE INTO NORTHEAST TEXAS AND SOUTHWEST ARKANSAS BY MIDNIGHT AND INTO NORTHWEST LOUISIANA AFTER MIDNIGHT. SOME OF THE THUNDERSTORMS WILL POSSIBLY BE SEVERE... PRODUCING STRONG DAMAGING WINDS...LARGE HAIL AND BRIEF HEAVY DOWNPOURS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. MUCH COLDER AIR WILL SPREAD INTO THE REGION ON THURSDAY IN THE WAKE OF THE COLD FRONT. HIGHS IN MOST LOCATIONS WILL OCCUR IN THE MORNING ...WITH TEMPERATURES DROPPING FROM THE 50S INTO THE 30S BY AFTERNOON. ALONG WITH THE COLDER AIR...WINDS WILL BE FROM THE NORTHWEST AT 20 TO 30 MPH. ONE INDICATION OF HOW COLD THE AIR IS BEHIND THE ARCTIC FRONT... TEMPERATURES DROPPED FROM 61 TO 32 DEGREES AT GAGE OKLAHOMA EARLIER THIS EVENING IN ONE HOUR. WINDS WILL DIMINISH SOME ON THURSDAY NIGHT BUT WITH LOWS EXPECTED IN THE TEENS WIND CHILL VALUES WILL RANGE FROM ZERO TO MINUS 10. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LASTEST INFORMATION ON POSSIBLE SEVERE WEATHER TONIGHT AND THE MUCH COLDER AIR TO FOLLOW ON THURSDAY AND FRIDAY. IV
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 11:59 PM CST | Severe Thunderstorm Warning | SHV | Wood | 31 min |
| Jan 18, 12:24 AM CST | Severe Thunderstorm Warning | SHV | Red River | 36 min |
| Jan 18, 1:01 AM CST | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion, Morris | 44 min |
| Jan 18, 1:01 AM CST | Severe Thunderstorm Warning | SHV | Gregg, Rusk | 44 min |
| Jan 18, 1:49 AM CST | Severe Thunderstorm Warning | SHV | Bowie, Cass, Marion | 41 min |
| Jan 18, 1:30 AM CST | Severe Thunderstorm Warning | SHV | Little River | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.